Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 112, NWS New York, NY

December 11, 2017

NWS New York, NY issued this small craft advisory at Dec 11, 2017, 3:20 PM EST. It took effect at Dec 12, 2017, 6:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2017, 3:20 PM EST (20:20 UTC)
In effect from
Dec 12, 2017, 6:00 AM EST
Expired
Dec 13, 2017, 6:00 AM EST
In force
24 hr
Issued by
NWS New York, NY

The text

As transmitted.

753 
WHUS71 KOKX 112020
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
320 PM EST MON DEC 11 2017

ANZ350-353-355-120930-
/O.CAN.KOKX.SC.Y.0111.000000T0000Z-171211T2300Z/
/O.NEW.KOKX.SC.Y.0112.171212T1100Z-171212T2300Z/
/O.NEW.KOKX.GL.A.0026.171212T2300Z-171214T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
320 PM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST TUESDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM TUESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. 

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-120930-
/O.NEW.KOKX.SC.Y.0112.171212T1100Z-171213T1100Z/
/O.NEW.KOKX.GL.A.0026.171213T1100Z-171214T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
320 PM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM EST
WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM EST
WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT.

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT.
  SEAS 4 TO 8 FEET ACROSS LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
020 
WHUS71 KOKX 120911
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
411 AM EST Tue Dec 12 2017

ANZ350-353-355-122115-
/O.EXT.KOKX.SC.Y.0112.171212T1100Z-171213T0600Z/
/O.UPG.KOKX.GL.A.0026.171212T2300Z-171214T1100Z/
/O.NEW.KOKX.GL.W.0035.171213T0600Z-171214T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
411 AM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 6 AM EST
THURSDAY...

The National Weather Service in Upton has issued a Gale Warning,
which is in effect from 1 AM Wednesday to 6 AM EST Thursday. The
Gale Watch is no longer in effect.

* WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 45 
  kt. Seas 6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$

ANZ330-335-338-340-345-122115-
/O.CON.KOKX.SC.Y.0112.171212T1100Z-171213T1100Z/
/O.UPG.KOKX.GL.A.0026.171213T1100Z-171214T1100Z/
/O.NEW.KOKX.GL.W.0035.171213T1100Z-171214T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
411 AM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

The National Weather Service in Upton has issued a Gale Warning,
which is in effect from 6 AM Wednesday to 6 AM EST Thursday. The
Gale Watch is no longer in effect.

* WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 45 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$
711 
WHUS71 KOKX 122059
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
359 PM EST Tue Dec 12 2017

ANZ335-338-345-131100-
/O.CON.KOKX.SC.Y.0112.000000T0000Z-171213T1100Z/
/O.EXT.KOKX.GL.W.0035.171213T1100Z-171213T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
359 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...
...GALE WARNING NOW IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY...

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 40 
  kt. Seas 3 to 6 feet on Western Long Island Sound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$

ANZ350-353-355-131100-
/O.EXT.KOKX.SC.Y.0112.000000T0000Z-171212T2300Z/
/O.EXT.KOKX.GL.W.0035.171212T2300Z-171214T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
359 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST THURSDAY...

* WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 45 
  kt. Seas 6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$

ANZ330-340-131100-
/O.CON.KOKX.SC.Y.0112.000000T0000Z-171213T1100Z/
/O.CON.KOKX.GL.W.0035.171213T1100Z-171214T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
359 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

* WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 40 kt.
  Seas 4 to 8 feet on Eastern Long Island Sound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$
382 
WHUS71 KOKX 122305
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
605 PM EST Tue Dec 12 2017

ANZ350-353-355-131030-
/O.EXP.KOKX.SC.Y.0112.000000T0000Z-171212T2300Z/
/O.CON.KOKX.GL.W.0035.000000T0000Z-171214T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
605 PM EST Tue Dec 12 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

* WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 45 
  kt. Seas 6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ335-338-345-131030-
/O.CON.KOKX.SC.Y.0112.000000T0000Z-171213T1100Z/
/O.CON.KOKX.GL.W.0035.171213T1100Z-171213T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
605 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
WEDNESDAY...

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 40 kt.
  Seas 3 to 6 feet on Western Long Island Sound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$

ANZ330-340-131030-
/O.CON.KOKX.SC.Y.0112.000000T0000Z-171213T1100Z/
/O.CON.KOKX.GL.W.0035.171213T1100Z-171214T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
605 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

* WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 40 kt.
  Seas 4 to 7 feet on Eastern Long Island Sound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$
563 
WHUS71 KOKX 130857
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
357 AM EST Wed Dec 13 2017

ANZ335-338-345-131700-
/O.CON.KOKX.SC.Y.0112.000000T0000Z-171213T1100Z/
/O.CON.KOKX.GL.W.0035.171213T1100Z-171213T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
357 AM EST Wed Dec 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS AND SEAS...West winds 20 to 25 kt with gusts up to 40 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$

ANZ330-340-131700-
/O.CON.KOKX.SC.Y.0112.000000T0000Z-171213T1100Z/
/O.CON.KOKX.GL.W.0035.171213T1100Z-171214T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
357 AM EST Wed Dec 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

* WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 40 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$

ANZ350-353-355-131700-
/O.CON.KOKX.GL.W.0035.000000T0000Z-171214T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
357 AM EST Wed Dec 13 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

* WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 45 
  kt. Seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 3:15 PM EST, 5 minutes earlier.

Area forecast discussion, Dec 11, 3:15 PM EST, 5 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service New York NY
315 PM EST Mon Dec 11 2017

.SYNOPSIS...
Low pressure approaches tonight and passes to the north Tuesday.
This intensifying low pressure system will move into the Canadian
Maritimes Tuesday night into Wednesday night. A weak Alberta
Clipper passes to the south on Thursday, followed by a low
pressure system passing off the coast Friday night into Saturday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Shortwave tracks across IL and OH toward the region just ahead
of vigorous shortwave diving out of Canada toward the western
Great Lakes region. At the sfc, two low pressure centers
approach, passing across the Great Lakes region toward western
NY State by Tuesday morning. A warm front/WAA out ahead of the
lows/upper shortwaves will result in an increase in clouds, and
precipitation chances increase after midnight.

Cold air initially across the northeast will warm as the night
progresses. Sfc temperatures may initially fall this evening,
then hold steady before rising overnight as south flow begins to
pick up.

At this time, precip looks to hold off until late at night per
most operational models solutions, and many GEFS members. Across
the interior, a few hours of snow is possible, with very low
chances toward the coast for either a wintry mix or plain rain.
Timing and placement will be the key as low levels warm ahead of
the lows.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Upper trough closes off, as sfc low deepens across NY State and
into New England during this time frame.

QPF looks light, with lower amounts or even trace amounts near
the coast, and higher totals as you head north across the
interior. Would expect interior portions of southern CT, and the
lower Hudson Valley of southeast NY to observe higher qpf up to
a 1/4 of an inch liquid equivalent.

Early in the morning, a snow or rain snow mix will quickly give
way to plain rain as WAA continues, and the lower levels of the
atmosphere warm. With increasing southerly flow, temperatures
warm through the 40s, and coastal locations should warm to
around 50. Will lean toward the warmer guidance, and would not
be surprised to see some temps slightly higher than guidance.

Any precip tapers off as the day progresses, and drier air moves
in behind the low/front by evening thanks to NW flow. With the
upper low in the vicinity, a few snow showers are possible
overnight, but this should be isolated. Gusty NW flow and CAA
will commence.

Temps fall to the upper teens/20s across the region. Quite cold.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Wednesday begins with an upper low over the Northeast and a
deepening surface low entering SE Canada. There could be some snow
showers over eastern LI and SE CT in the morning before the upper
low shifts east and overall lift diminishes. Dry, cold and windy
otherwise. 850mb temperatures will fall to around 15C, but partial
sunshine and a strong downsloping wind should somewhat temper the
cold air mixing down from aloft. Highs expected to range from the
upper 20s well inland to mid 30s for coastal sections. Wind chills
start in the single digits in the morning and average around 20 in
the afternoon. For now it appears that wind gusts should fall short
of advisory levels, but probably not by much, so it's possible that
an advisory would be needed as the event draws closer. Some coastal
spots might even meet criteria based on sustained winds.

Winds subside Wednesday night and low temperatures will average 5-10
degrees below normal. A clipper low is progged to pass south of us
on Thursday. Models show some track and timing differences as well
as available moisture. Snow from this system may however stretch
north into our region, so will introduce low chances for this into
the forecast for southern sections. Like most clippers, this has the
potential for only light accumulations.

The active weather pattern continues on Friday with an upper trough
axis digging into the Ohio Valley and models showing low pressure
strengthening off the Mid-Atlantic Coast. The trough becomes
negatively tilted Friday night, but not before the low is pushed SE
of the 40N/70W benchmark. Upper jet winds/streaks are not currently
progged in a position to help expand the PCPN shield NW towards us
as they did with the storm this past weekend. Shortwaves embedded
within the longwave upper trough however may help spread PCPN closer
to us. Looks like this would be an all-snow event with best chances
of snow Friday afternoon and night. Too early to go with anything
higher than chance PoPs for this potential event.

A high pressure ridge follows for Saturday with dry weather, then
another low moves through the vicinity of the southern Great
Lakes/Ohio Valley regions on Sunday. Global models disagree on its
evolution and track, but will go with a dry forecast through Sunday.
A better chance of PCPN across the entire region appears to be
Sunday night or Monday as the low shifts east.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR tonight. A complex area of low pressure passes to the northwest
of the terminals Tuesday.

Cigs fall to MVFR late tonight, mainly after 09z Tuesday in
response to a warm front which pushes north of the area.

With models trending slightly warmer and drier, little if any
snow is expected. However, if precipitation starts a bit
earlier, some wet snow is certainly possible. By 12z any
precipitation should be mainly in the form rain for most
terminals, except KSWF, where precipitation could still be snow
or a mix of rain and snow.

Generally westerly winds today becoming light and southerly this
evening. Wind increases Tuesday morning and gusts become more
frequent with speeds around 20 kt.

A cold frontal passage is expected around 16-19z Tuesday and
winds increase dramatically during the afternoon. Potential
gusts of 25-30 KT+ by evening.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: No unscheduled amendments expected through
06z. Timing of MVFR and any precipitation Tuesday morning may
be off a few hours. Wind gusts to near 20 KT return Tuesday
morning with gusts 25-30 KT possible later in the afternoon.

KLGA TAF Comments: No unscheduled amendments expected through
06z. Timing of MVFR and any precipitation Tuesday morning may
be off a few hours. Wind gusts to near 20 KT return Tuesday
morning with gusts 25-30 KT possible later in the afternoon.

KEWR TAF Comments: No unscheduled amendments expected through
06z. Timing of MVFR and any precipitation Tuesday morning may
be off a few hours. Wind gusts to near 20 KT return Tuesday
morning with gusts 25-30 KT possible later in the afternoon.

KTEB TAF Comments: No unscheduled amendments expected through
06z. Timing of MVFR and any precipitation Tuesday morning may
be off a few hours. Wind gusts to near 20 KT return Tuesday
morning with gusts to 30 KT possible later in the afternoon.

KHPN TAF Comments: No unscheduled amendments expected through
06z. Timing of MVFR and any precipitation Tuesday morning may
be off a few hours. Wind gusts to near 20 KT return Tuesday
morning with gusts to 30 KT possible later in the afternoon.

KISP TAF Comments: No unscheduled amendments expected through
06z. Timing of MVFR and any precipitation Tuesday morning may
be off a few hours. Wind gusts to near 20 KT return Tuesday
morning with gusts to 30 KT possible later in the afternoon.

.OUTLOOK FOR 21Z TUESDAY THROUGH SATURDAY...
.Tuesday...Becoming VFR...SE-SW winds G15-25KT shifting W-NW
around 18z and increasing 25-30 KT by evening.
.Tuesday night-Wednesday...Mainly VFR, with a chance of MVFR in snow
showers. W-NW winds G20-35KT probable.
.Wednesday night-Thursday night...VFR. W-SW winds G15-25KT possible.
.Friday...MVFR possible with snow. W-NW winds G15-20KT possible.
.Saturday...VFR. NW winds G15-20KT possible.

&&

.MARINE...
Winds continue to abate, as seas subside. As such, will cancel
current ocean SCA as high pressure passes. Deepening low
pressure approaches from the west late tonight and Tuesday.
South winds increase, and SCA conditions return during the day
Tuesday all waters. Cannot rule out a gale gust or two during
the day, but as a front approaches, winds may temporarily
diminish. By nighttime Tuesday, westerly winds pick up behind
the deepening low as it passes north across New England.

Will issue a Gale Watch for the ocean waters beginning Tuesday
night for increasing winds. Will however, continue SCA for non
ocean waters, in the 25 to 30 kt range.

A gale watch is in effect for all waters Wednesday and Wednesday
night with a strong NW flow behind low pressure strengthening as it
heads towards the Canadian Maritimes. SCA conds will likely continue
into Thursday morning for most of the waters. Sub-SCA conds finally
reach all waters by Thursday night with the pressure gradient
weakening. This relatively tranquil period should continue through
Friday. A coastal storm may then impact the waters Friday night into
Saturday with at least SCA conditions developing.

&&

.HYDROLOGY...
No significant hydrologic impacts expected.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) is off the
air for an extended period of time. See our headline news on
the web at: http:/weather.gov/nyc

The Riverhead NOAA Weather Radio Station WXM-80 (162.475 MHz)
is currently out of service. NWS technicians are working with
Verizon to restore service. An estimated time of return to
service is not currently known.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Watch from Wednesday morning through late Wednesday night
     for ANZ330-335-338-340-345.
     Small Craft Advisory from 6 AM Tuesday to 6 AM EST Wednesday
     for ANZ330-335-338-340-345.
     Gale Watch from Tuesday evening through late Wednesday night
     for ANZ350-353-355.
     Small Craft Advisory from 6 AM to 6 PM EST Tuesday for ANZ350-
     353-355.

&&

SYNOPSIS...JC/PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...JC
AVIATION...IRD
MARINE...JC/PW
HYDROLOGY...JC/PW
EQUIPMENT...
Hazardous weather outlook, Dec 11, 10:27 AM EST, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
1027 AM EST Mon Dec 11 2017

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-121300-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
1027 AM EST Mon Dec 11 2017

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-355-121300-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1027 AM EST Mon Dec 11 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gales are likely from Tuesday night into Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-121300-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
1027 AM EST Mon Dec 11 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gales are likely from Wednesday into Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 3:20 PM ESTGale WatchOKX13 hr

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.